Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Graph spaces and $ \bot$-free Boolean algebras

Author: Lutz Heindorf
Journal: Proc. Amer. Math. Soc. 121 (1994), 657-665
MSC: Primary 06E15; Secondary 05C99, 08A40, 54D80
MathSciNet review: 1246526
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X denote an arbitrary second-countable, compact, zero-dimensional space. Our main result says that X is a graph space, i.e., homeomorphic to the space of all complete subgraphs of a suitable graph. We first characterize graph spaces in terms of the Boolean algebras of their clopen subsets. Then it is proved that each countable Boolean algebra has the corresponding property.

As a corollary we obtain that X is homeomorphic to the underlying space of a subalgebra of $ {\langle {\mathbf{2}};F\rangle ^\omega }$, where 2 is the discrete two-point space and F any set of finitary operations on 2 such that neither the negation nor the ternary sum $ x \oplus y \oplus z$ (addition modulo 2) belongs to the clone generated by F.

References [Enhancements On Off] (What's this?)

  • [1] M. G. Bell, The space of complete subgraphs of a graph, Comm. Math. Univ. Carolin. 23 (1983), 525-536. MR 677860 (84a:54050)
  • [2] M. G. Bell and J. Pelant, Continuous images of compact semilattices, Canad. Math. Bull. 30 (1987), 109-113. MR 879879 (88c:54011)
  • [3] S. Koppelberg, General theory of Boolean algebras, Handbook of Boolean Algebras, Vol. 1 (J. D. Monk and R. Bonnet, eds.), North-Holland, Amsterdam, 1989. MR 991565 (90k:06002)
  • [4] E. L. Post, Two-valued iterative systems of mathematical logic, Ann. Math. Studies, vol. 5, Princeton Univ. Press, Princeton, NJ, 1941. MR 0004195 (2:337a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06E15, 05C99, 08A40, 54D80

Retrieve articles in all journals with MSC: 06E15, 05C99, 08A40, 54D80

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society